Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 77, NWS Shreveport, LA

May 10, 2002Bossier Parish, Louisiana; Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2002, 5:43 AM CDT for Bossier Parish, Louisiana; Lafayette County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2002, 5:43 AM CDT (10:43 UTC)
Expired
May 10, 2002, 6:45 AM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Lafayette County, AR, Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3256 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3256 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 101043
SVRSHV
ARC073-LAC015-101145-
/NEW.KSHV.SV.W.0154.101039-101145/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 AM CDT FRI MAY 10 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 645 AM CDT

* AT 539 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF PLAIN
  DEALING...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES NORTH OF PLAIN DEALING AT 545 AM CDT
  8 MILES SOUTH OF BRADLEY AT 550 AM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 
MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
UNTIL 645 AM CDT.

LAT...LON 3312 9384 3286 9378 3295 9355 3326 9349

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 10, 3:00 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED TEMPERATURES
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT FRI MAY 10 2002

EARLY THIS MORNING THE FRONTAL SYSTEM THAT HAD MOVED INTO THE
REGION REMAINED NEARLY STATIONARY ACROSS N LA AND INTO E TX FROM
AROUND MLU TO SHV AND TYR. ALONG AND NORTH OF THIS FRONT SHOWERS
AND THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE EAST AND NORTHEAST.
THE FRONTAL SYSTEM WILL BE SLOW TO LEAVE THE AREA TODAY BUT DOES
BEGIN MOVING TO THE NORTH THIS AFTERNOON AND TONIGHT. UPPER
DISTURBANCES MOVING OVER THE REGION FROM THE WEST WILL COMBINE
WITH LIFT OVER THE FRONT AND PRODUCE SHOWERS AND THUNDERSTORMS
DURING THE DAY. A FEW OF THE THUNDERSTORMS WILL BE SEVERE WITH
LOCALLY HEAVY RAINFALL WHERE THEY DO DEVELOP. TEMPERATURES WILL
BE COOLER TO THE NORTH OF THE FRONT DUE CLOUD COVER...RAIN...AND
COOLER AIR FROM SURFACE HIGH PRESSURE OVER THE OHIO AND TENNESSEE
VALLEYS. THE FRONT WILL LIFT WELL NORTH OF THE FOUR STATE REGION
BY EARLY SATURDAY MORNING AND WITH INCREASING LOW LEVEL JET
SPEEDS TEMPERATURES WILL REBOUND QUICKLY AND REACH INTO THE
80S AND NEAR 90 BY AFTERNOON. THE NEXT COLD FRONT WILL ENTER THE
NORTHWEST SECTIONS OF THE COUNTY WARNING AREA DURING THE NIGHT
SUNDAY AND OUT OF THE REGION BY LATE MONDAY.

SHV 084/068 087/069 088 5320
MLU 081/067 087/069 087 5220
TXK 077/065 086/069 086 7430
TYR 083/068 087/070 087 6220
LFK 087/069 088/070 089 3200

.SHV...NONE.

In the hours before

Local storm report, May 10, 12:10 AM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1210 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 PM    3 W GLADEWATER            TX   .75 INCH HAIL
05/09/02   GREGG                          REPORTED BY LAW
                                          ENFORCEMENT

1058 PM    UNION GROVE               TX   .75 INCH HAIL
05/09/02   UPSHUR                         REPORTED BY LAW
                                          ENFORCEMENT

1140 PM    10 SE TEXARKANA           AR   1.00 INCH HAIL
05/09/02   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT

1140 PM    TEXARKANA                 AR   1.00 INCH HAIL
05/09/02   MILLER                         6 E HWY 82 REPORTED BY LAW
                                          ENFORCEMENT

1155 PM    TEXARKANA                 AR   1.00 INCH HAIL
05/09/02   MILLER                         REPORTED BY LAW
                                          ENFORCEMENT

1155 PM    BODCAW                    AR   .75 INCH HAIL
05/09/02   NEVADA                         REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, May 10, 1:17 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
117 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1105 PM    5 SW TEXARKANA            TX   .75 INCH HAIL
05/09/02   BOWIE                          REPORTED BY LAW
                                          ENFORCEMENT

1205 AM    NASHVILLE                 AR   .75 INCH HAIL
05/10/02   HOWARD                         REPORTED BY LAW
                                          ENFORCEMENT

1210 AM    SARATOGA                  AR   .75 INCH HAIL
05/10/02   HOWARD                         REPORTED BY LAW
                                          ENFORCEMENT

1215 AM    WASHINGTON                AR   .75 INCH HAIL
05/10/02   HEMPSTEAD                      REPORTED BY LAW
                                          ENFORCEMENT

0105 AM    NEW BOSTON                TX   1.00 INCH HAIL
05/10/02   BOWIE                          REPORTED BY FIRE DEPT
Local storm report, May 10, 3:49 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
349 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 AM    3 SW MAGNOLIA             AR   .75 INCH HAIL
05/10/02   COLUMBIA                       ON HWY 132
                                          REPORTED BY LAW ENFORCEMENT
Local storm report, May 10, 4:03 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
403 AM CDT FRI MAY 10 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 AM    MC NEIL                   AR   .75 INCH HAIL
05/10/02   COLUMBIA                       REPORTED BY LAW
                                          ENFORCEMENT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:17 AM CDTSevere Thunderstorm WarningSHVWebster58 min
May 9, 11:18 PM CDTSevere Thunderstorm WarningSHVMiller57 min
May 9, 11:29 PM CDTSevere Thunderstorm WarningSHVNevada61 min
May 9, 11:33 PM CDTSevere Thunderstorm WarningSHVHempstead57 min
May 9, 11:59 PM CDTSevere Thunderstorm WarningSHVHoward61 min
May 10, 12:13 AM CDTSevere Thunderstorm WarningSHVMiller62 min
May 10, 1:42 AM CDTSevere Thunderstorm WarningSHVHempstead63 min
May 10, 3:14 AM CDTSevere Thunderstorm WarningSHVColumbia61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.